Alabama, 2005Flash Flooding and Hail in Alabama, February 21, 2005
February 21, 2005 · NWS HUN · 60 events in 9 counties and zones
46 hail, 7 thunderstorm wind, 7 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $285,000
- Crop damage
- None recorded
- Events
- 60
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Feb 21, 10:20 AM CST, 2 hours 58 minutes earlier.
Area forecast discussion, Feb 21, 10:20 AM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1020 AM CST MON FEB 21 2005
.UPDATE...
ON SECOND THOUGHT...WITH ADDITIONAL DEVELOPMENT ACROSS SOUTHERN
MIDDLE TN WILL NOT BE CLEARING ANY COUNTIES AS OF YET.
.PREV DISCUSSION...
SEVERE THUNDERSTORM WATCH #24 IN EFFECT UNTIL 2 PM CST FOR MOST OF
NORTHERN ALABAMA. WILL BE REMOVING FOUR NORTHWESTERN COUNTIES FROM
CURRENT WATCH AS INITIAL LINE HAS MOVED THROUGH. AIRMASS FCST TO
DESTABILIZE AGAIN THIS AFTERNOON AS CLOUDS ARE SCATTERING OUT OVER
WESTERN TN/NORTHERN MS. THUNDERSTORM REDEVLOPMENT POSSIBLE AGAIN
THIS AFTERNOON WITH LARGE HAIL/DAMAGING WIND MAIN THREAT. S/WAVE
DROPS SOUTH AND APPROACHING COLD FRONT WILL HELP IN LIFT AND
WET-BULB ZEROES DROP BELOW 9KFT.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
PB
Hazardous weather outlook, Feb 21, 11:55 AM CST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1155 AM CST MON FEB 21 2005
ALZ001>010-016-TNZ076-096-097-220330-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1155 AM CST MON FEB 21 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...(THIS AFTERNOON AND TONIGHT)...
SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF THE TENNESSEE
VALLEYINTO THE EVENING. SOME OF THE STORMS COULD BECOME STRONG TO
SEVERE...WITH THE THE MAIN THREAT BEING HAIL TO THE SIZE OF PENNIES.
IN ADDITION...SOME OF THE SHOWERS AND THUNDERSTORMS MAY CONTAIN
LOCALLY HEAVY RAINFALL. GIVEN AN ALREADY SATURATED GROUND...SOME
ISOLATED RUNOFF PROBLEMS ARE POSSIBLE. HOWEVER...WIDESPREAD FLOODING
IS NOT EXPECTED.
A COLD FRONT WILL MOVE SOUTHWARD ACROSS THE REGION THIS EVENING.
SHOWERS WILL GRADUAL END OVERNIGHT AS DRIER AIR NORTH OF THE FRONT
INFILTRATES THE REGION. A WET GROUND AND LIGHT WINDS WILL CREATE
FAVORABLE CONDITIONS FOR THE DEVELOPMENT OF FOG.
.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
AREAS OF FOG WILL PERSIST THROUGH THE MORNING HOURS ON TUESDAY.
OTHERWISE...DRIER WEATHER WILL DEVELOP THROUGH THE REMAINDER OF THE
WORK WEEK AS THE COLD FRONT SHIFTS SOUTH OF THE AREA.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT LIKELY TODAY. HOWEVER...ALL INTERESTED PARTIES SHOULD
CONTINUE TO MONITOR FUTURE UPDATES.
RSB
In the hours before
Special weather statement, Feb 21, 10:50 AM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1050 AM CST MON FEB 21 2005
ALZ001>005-007-016-211710-
COLBERT-CULLMAN-FRANKLIN AL-LAUDERDALE-LAWRENCE-LIMESTONE-MORGAN-
1050 AM CST MON FEB 21 2005
THE THREAT FOR SEVERE THUNDERSTORMS HAS DIMINISHED ACROSS NORTHWEST
AND NORTH CENTRAL ALABAMA.
SEVERE THUNDERSTORM WATCH NUMBER 24 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES IN ALABAMA: LAUDERDALE...COLBERT...FRANKLIN...
LAWRENCE...LIMESTONE...MORGAN AND CULLMAN.
THE FOLLOWING COUNTIES REMAIN IN SEVERE THUNDERSTORM WATCH NUMBER
24: LINCOLN...MOORE...FRANKLIN TN...MADISON...JACKSON...MARSHALL
AND DEKALB.
PB
Special weather statement, Feb 21, 10:50 AM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1050 AM CST MON FEB 21 2005
ALZ001>005-007-016-211710-
COLBERT-CULLMAN-FRANKLIN AL-LAUDERDALE-LAWRENCE-LIMESTONE-MORGAN-
1050 AM CST MON FEB 21 2005
THE THREAT FOR SEVERE THUNDERSTORMS HAS DIMINISHED ACROSS NORTHWEST
AND NORTH CENTRAL ALABAMA.
SEVERE THUNDERSTORM WATCH NUMBER 24 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES IN ALABAMA: LAUDERDALE...COLBERT...FRANKLIN...
LAWRENCE...LIMESTONE...MORGAN AND CULLMAN.
THE FOLLOWING COUNTIES REMAIN IN SEVERE THUNDERSTORM WATCH NUMBER
24 UNTIL 2 PM CST: LINCOLN...MOORE...FRANKLIN TN...MADISON...
JACKSON...MARSHALL AND DEKALB.
PB
Special weather statement, Feb 21, 10:55 AM CST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1055 AM CST MON FEB 21 2005
ALZ008>010-211745-
DE KALB-JACKSON-MARSHALL-
1055 AM CST MON FEB 21 2005
...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS MOVING ACROSS
NORTHEAST ALABAMA...
A LINE OF THUNDERSTORMS WILL MOVE EAST ACROSS JACKSON...DEKALB...
AND MARSHALL COUNTIES THROUGH 1145 AM.
THE THUNDERSTORMS WILL BRING ISOLATED HAIL UP TO HALF AN INCH...
BRIEF HEAVY RAIN OF 1/2 TO 1 INCH...AND WIND GUSTS UP TO 45 MPH IN
THE HIGHER ELEVATIONS. PLEASE SEEK SAFE SHELTER UNTIL THE STORMS
PASS.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 PM.
STAY TUNED TO NOAA WEATHER RADIO...OR TO A FAVORITE MEDIA OUTLET FOR
THE LATEST WEATHER INFORMATION.
SCHAUB
Special weather statement, Feb 21, 11:13 AM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1113 AM CST MON FEB 21 2005
TNZ076-096-097-211815-
FRANKLIN TN-LINCOLN-MOORE-
1113 AM CST MON FEB 21 2005
...SIGNIFICANT WEATHER ALERT FOR HAIL OVER PARTS OF SOUTHERN MIDDLE
TENNESSEE...
A CLUSTER OF THUNDERSTORMS...MOVING EAST AT 40 MPH ACROSS GILES
COUNTY TENNESSEE AT 1110 AM...WILL MOVE ACROSS LINCOLN...
MOORE...AND FRANKLIN COUNTIES THROUGH 1215 PM.
THE THUNDERSTORMS COULD PRODUCE HAIL UP TO HALF AN INCH...
AND RAINFALL OF 1/4 TO 1/2 INCH.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 PM.
STAY TUNED TO NOAA WEATHER RADIO...OR TO A FAVORITE MEDIA OUTLET FOR
THE LATEST WEATHER INFORMATION.
SCHAUB
Special weather statement, Feb 21, 12:15 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1215 PM CST MON FEB 21 2005
ALZ001-002-004-005-211900-
COLBERT-LAUDERDALE-LAWRENCE-LIMESTONE-
1215 PM CST MON FEB 21 2005
...SIGNIFICANT WEATHER ALERT FOR HAIL OVER PARTS OF NORTHWEST
ALABAMA...
ANOTHER LINE OF THUNDERSTORMS WAS DEVELOPING ACROSS NORTHEAST
MISSISSIPPI INTO FAR NORTHWEST ALABAMA AT 1215 PM. AS THE LINE
MOVES EAST AT 45 MPH ACROSS LAUDERDALE...COLBERT...LIMESTONE...
AND NORTHERN LAWRENCE COUNTIES THROUGH 1 PM...HAIL UP TO 1/2
INCH WILL BE POSSIBLE...ALONG WITH ISOLATED WIND GUSTS OF 30 TO 40
MPH. SOME LOCATIONS WILL ALSO RECEIVE BRIEF HEAVY RAIN OF 1/4 TO 1/2
INCH.
STAY TUNED TO NOAA WEATHER RADIO...OR TO A FAVORITE MEDIA OUTLET FOR
THE LATEST WEATHER INFORMATION.
SCHAUB
Special weather statement, Feb 21, 1:16 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
116 PM CST MON FEB 21 2005
TNZ076-096-097-212030-
FRANKLIN TN-LINCOLN TN-MOORE TN-
INCLUDING THE CITIES OF...FAYETTEVILLE...LYNCHBURG AND WINCHESTER
116 PM CST MON FEB 21 2005
...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS AFFECTING
MOORE...LINCOLN AND FRANKLIN COUNTIES...
A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF
LINCOLN...MOORE...AND FRANKLIN COUNTIES OF SOUTHERN MIDDLE TENNESSEE.
THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH
AND HAIL TO 1/2 INCH IN DIAMETER. MOVEMENT OF THIS ACTIVITY IS EAST
AT 35 MPH.
ALONG WITH THE HAIL AND WINDS...VERY HEAVY RAINS WHICH WILL PRODUCE
PONDING OF WATER ON AREA ROADS. FREQUENT LIGHTNING WILL ALSO
ACCOMPANY THESE STORMS.
STAY TUNED TO NOAA WEATHER RADIO...OR TO A FAVORITE MEDIA OUTLET FOR
THE LATEST WEATHER INFORMATION.
RSB
Event by event
46 hail, 7 thunderstorm wind, 7 flash flood. Local standard time, as filed.
Hail, Lauderdale
- When
- February 21, 1:18 PM CST to 1:20 PM CST
- Where
- Lauderdale County, Cloverdale
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.800, -87.667
Penny size hail reported.
Thunderstorm Wind, Limestone
- When
- February 21, 1:48 PM CST to 1:50 PM CST
- Where
- Limestone County, Athens
- Measured
- 60 kt (69 mph) estimated sustained
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.750, -87.667
Thirteen power poles snapped by thunderstorm winds. Damage occurred along Lucas Ferry Road.
Flash Flood, Lauderdale
- When
- February 21, 1:50 PM CST to 2:30 PM CST
- Where
- Lauderdale County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.683, -87.400
Numerous roads across the entire county covered by water.
Thunderstorm Wind, Limestone
- When
- February 21, 1:52 PM CST to 1:53 PM CST
- Where
- Limestone County, Athens
- Measured
- 60 kt (69 mph) estimated sustained
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.617, -87.083
A mobile home had its roof blown off along Ed Ray Road in Athens.
Thunderstorm Wind, Limestone
- When
- February 21, 1:52 PM CST to 1:53 PM CST
- Where
- Limestone County, 3 mi ENE of Athens
- Measured
- 60 kt (69 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.617, -86.983
A barn had its roof blown off in Oakdale.
Hail, Limestone
- When
- February 21, 1:55 PM CST to 1:57 PM CST
- Where
- Limestone County, 5 mi NE of Athens
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.517, -87.250
Quarter size hail reported along Highway 251.
Thunderstorm Wind, Limestone
- When
- February 21, 1:57 PM CST to 1:58 PM CST
- Where
- Limestone County, Capshaw
- Measured
- 60 kt (69 mph) estimated sustained
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.483, -87.283
Several trees and power lines down just west of Limestone Prison.
Thunderstorm Wind, Madison
- When
- February 21, 1:58 PM CST to 2:00 PM CST
- Where
- Madison County, 2 mi S of Harvest
- Measured
- 65 kt (75 mph) estimated sustained
- Property damage
- $200,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.433, -86.933
Twelve homes along Nick Davis Road received roof damage, mainly from falling trees. Also, numerous trees and power lines were knocked down.
Hail, Madison
- When
- February 21, 2:00 PM CST to 2:02 PM CST
- Where
- Madison County, 2 mi S of Harvest
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.533, -86.600
Quarter size hail reported at Old Railroad Bed Road and Nick Davis Road.
Hail, Madison
- When
- February 21, 2:02 PM CST to 2:03 PM CST
- Where
- Madison County, Harvest
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 34.400, -86.450
Penny size hail reported.
Hail, Madison
- When
- February 21, 2:08 PM CST to 2:10 PM CST
- Where
- Madison County, 3 mi SSE of Harvest
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.367, -86.433
Quarter size hail reported.
Hail, Madison
- When
- February 21, 2:10 PM CST to 2:12 PM CST
- Where
- Madison County, Huntsville
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.367, -86.433
Penny size hail reported on Oakwood Road.
Hail, Madison
- When
- February 21, 2:15 PM CST to 2:17 PM CST
- Where
- Madison County, Huntsville
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.300, -87.000
Quarter size hail reported on Andrew Jackson Way.
Hail, Lauderdale
- When
- February 21, 2:16 PM CST to 2:17 PM CST
- Where
- Lauderdale County, Rogersville
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.283, -86.000
Penny size hail reported.
Hail, Madison
- When
- February 21, 2:18 PM CST to 2:20 PM CST
- Where
- Madison County, 5 mi SW of New Market
- Measured
- 1 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 34.233, -86.767
Quarter size hail reported.
Hail, Madison
- When
- February 21, 2:23 PM CST to 2:24 PM CST
- Where
- Madison County, Moores Mill
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.267, -86.217
Penny size hail reported.
Hail, Madison
- When
- February 21, 2:33 PM CST to 2:35 PM CST
- Where
- Madison County, Gurley
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.267, -86.617
Golf ball size hail reported.
Hail, Limestone
- When
- February 21, 2:33 PM CST to 2:35 PM CST
- Where
- Limestone County, Athens
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.183, -86.317
Quarter size hail reported.
Hail, Madison
- When
- February 21, 2:50 PM CST to 2:52 PM CST
- Where
- Madison County, Huntsville
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.750, -87.967
Quarter size hail reported along Stringfield Road.
Hail, Madison
- When
- February 21, 2:51 PM CST to 2:53 PM CST
- Where
- Madison County, 3 mi S of Harvest
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 34.900, -87.683
Penny size hail reported along Orvil Smith Road.
Flash Flood, Madison
- When
- February 21, 2:51 PM CST to 3:00 PM CST
- Where
- Madison County, 3 mi S of Harvest
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 34.683, -87.800
Water covering Orvil Smith Road.
Hail, Madison
- When
- February 21, 2:53 PM CST to 2:55 PM CST
- Where
- Madison County, Harvest
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 34.567, -85.633
Penny Size hail reported.
Thunderstorm Wind, Limestone
- When
- February 21, 2:55 PM CST to 2:57 PM CST
- Where
- Limestone County, Capshaw
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.733, -86.617
A couple of trees down on a house in Belmont Estates.
Hail, Madison
- When
- February 21, 2:55 PM CST to 2:57 PM CST
- Where
- Madison County, Madison
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 34.400, -86.450
Penny size hail reported.
Flash Flood, Madison
- When
- February 21, 3:00 PM CST to 3:15 PM CST
- Where
- Madison County, Huntsville
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.933, -87.767
Water covering University Drive near Jordan Lane.
Hail, Madison
- When
- February 21, 3:05 PM CST to 3:07 PM CST
- Where
- Madison County, Huntsville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.800, -86.983
Penny size hail reported at intersection of University Drive and Memorial Parkway.
Flash Flood, Limestone
- When
- February 21, 3:10 PM CST to 3:20 PM CST
- Where
- Limestone County, Mooresville
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 34.900, -87.683
Water covering I-565 in Eastern Limestone County.
Hail, Madison
- When
- February 21, 3:17 PM CST to 3:19 PM CST
- Where
- Madison County, Huntsville
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.800, -86.983
Nickel size hail reported at Mountain Gap School.
Hail, Madison
- When
- February 21, 3:20 PM CST to 3:22 PM CST
- Where
- Madison County, Huntsville
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.817, -86.933
Quarter size hail reported at the intersection of Bailey Cove Road and Mountain Gap Road.
Hail, Dekalb
- When
- February 21, 3:30 PM CST to 3:33 PM CST
- Where
- Dekalb County, Valley Head
- Measured
- 2.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.800, -87.683
Baseball size hail reported.
Hail, Dekalb
- When
- February 21, 3:35 PM CST
- Where
- Dekalb County, Valley Head
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.850, -86.917
Ping pong ball size hail reported.
Thunderstorm Wind, Dekalb
- When
- February 21, 3:50 PM CST to 3:52 PM CST
- Where
- Dekalb County, Sylvania
- Measured
- 60 kt (69 mph) estimated sustained
- Property damage
- $50,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.767, -86.800
Several homes and out buildings received roof damage.
Hail, Dekalb
- When
- February 21, 4:05 PM CST to 4:07 PM CST
- Where
- Dekalb County, Ft Payne
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.817, -86.767
Penny size hail reported.
Flash Flood, Lauderdale
- When
- February 21, 4:10 PM CST to 4:45 PM CST
- Where
- Lauderdale County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.433, -85.733
Water covered several roads across the county.
Hail, Madison
- When
- February 21, 4:10 PM CST to 4:12 PM CST
- Where
- Madison County, 5 mi S of Harvest
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.817, -86.767
Penny size hail reported at he intersection of Old Railroad Bed Road and Capshaw Road.
Hail, Lauderdale
- When
- February 21, 4:15 PM CST to 4:17 PM CST
- Where
- Lauderdale County, 1 mi W of Florence
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.850, -86.767
Quarter size hail covered the ground.
Hail, Colbert
- When
- February 21, 4:15 PM CST to 4:17 PM CST
- Where
- Colbert County, Sheffield
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.817, -86.750
Nickel size hail reported.
Hail, Lauderdale
- When
- February 21, 4:20 PM CST to 4:22 PM CST
- Where
- Lauderdale County, Florence
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.733, -86.617
Quarter size hail reported.
Hail, Lauderdale
- When
- February 21, 4:20 PM CST to 4:22 PM CST
- Where
- Lauderdale County, Florence
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.733, -86.617
Golf ball size hail reported in downtown Florence.
Hail, Colbert
- When
- February 21, 4:25 PM CST to 4:27 PM CST
- Where
- Colbert County, Muscle Shoals
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.833, -87.283
Penny size hail covered the ground.
Hail, Colbert
- When
- February 21, 4:32 PM CST to 4:34 PM CST
- Where
- Colbert County, Cherokee
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.567, -85.833
Quarter size hail reported.
Flash Flood, Colbert
- When
- February 21, 4:45 PM CST to 5:15 PM CST
- Where
- Colbert County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.783, -86.767
Water covered several roads across the county.
Hail, Lawrence
- When
- February 21, 5:13 PM CST to 5:15 PM CST
- Where
- Lawrence County, Town Creek
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.850, -86.500
Half dollar size hail reported.
Hail, Morgan
- When
- February 21, 5:15 PM CST to 5:17 PM CST
- Where
- Morgan County, Trinity
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.850, -86.517
Quarter size hail reported along Highway 20.
Hail, Morgan
- When
- February 21, 5:30 PM CST to 5:32 PM CST
- Where
- Morgan County, Decatur
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.700, -86.383
Penny size hail reported on the Highway 31 Tennessee River Bridge.
Hail, Lawrence
- When
- February 21, 5:45 PM CST to 5:47 PM CST
- Where
- Lawrence County, 3 mi NE of Moulton
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.800, -86.983
Penny size hail reported.
Hail, Lawrence
- When
- February 21, 5:45 PM CST to 5:47 PM CST
- Where
- Lawrence County, Moulton
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.733, -86.617
Quarter size hail reported.
Hail, Morgan
- When
- February 21, 6:10 PM CST to 6:12 PM CST
- Where
- Morgan County, Hartselle
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.800, -86.767
Penny size hail reported on I-65.
Hail, Morgan
- When
- February 21, 6:35 PM CST to 6:37 PM CST
- Where
- Morgan County, Laceys Spg
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.800, -86.767
Penny size hail reported.
Hail, Marshall
- When
- February 21, 6:43 PM CST to 6:45 PM CST
- Where
- Marshall County, Union Grove
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.800, -87.667
Penny size hail reported.
Hail, Marshall
- When
- February 21, 6:43 PM CST to 6:45 PM CST
- Where
- Marshall County, Union Grove
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.850, -86.767
Penny size hail reported.
Hail, Marshall
- When
- February 21, 6:49 PM CST to 6:51 PM CST
- Where
- Marshall County, 5 mi NE of Arab
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.767, -86.800
Penny size hail reported.
Hail, Marshall
- When
- February 21, 6:49 PM CST to 6:51 PM CST
- Where
- Marshall County, Scant City
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.700, -86.767
Nickel size hail reported.
Flash Flood, Madison
- When
- February 21, 7:00 PM CST to 8:00 PM CST
- Where
- Madison County, Huntsville
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.767, -87.700
Indian Creek over flood stage.
Hail, Cullman
- When
- February 21, 7:15 PM CST to 7:17 PM CST
- Where
- Cullman County, Battleground
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.733, -86.617
Penny size hail reported.
Hail, Dekalb
- When
- February 21, 7:30 PM CST to 7:32 PM CST
- Where
- Dekalb County, Crossville
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.733, -86.617
Nickel size hail reported.
Hail, Cullman
- When
- February 21, 7:33 PM CST to 7:36 PM CST
- Where
- Cullman County, 5 mi NE of Cullman
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.633, -86.883
Nickel size hail reported.
Hail, Marshall
- When
- February 21, 7:42 PM CST to 7:44 PM CST
- Where
- Marshall County, Albertville
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.733, -86.617
Nickel size hail reported.
Hail, Cullman
- When
- February 21, 7:43 PM CST to 7:45 PM CST
- Where
- Cullman County, Baileyton
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.733, -86.617
Penny size hail reported.
Hail, Marshall
- When
- February 21, 8:10 PM CST to 8:12 PM CST
- Where
- Marshall County, 2 mi NE of Douglas
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.567, -85.633
Nickel size hail reported.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Georgia, February 21, 2005$29 million · 2.75 in hail · 95 events
- Flood in California, February 21, 20051 death · $75,000 · 1 event
- Flash Flooding and Hail in Tennessee, February 21, 2005$1.0 million · 1.75 in hail · 19 events
- Tornado in California, February 21, 2005$650,000 · F0 · 1 event
- Flash Flood in California, February 21, 2005$500,000 · 1 event
- Debris Flows and Flooding in California, February 21 to 22, 2005$308,000 · 4 events
- Flash Flood in California, February 21, 2005$150,000 · 1 event
- Flash Flood in California, February 21, 2005$100,000 · 1 event
- Flash Flood in California, February 21, 2005$50,000 · 1 event
- Winter Weather in Vermont, February 21, 2005$35,000 · 7 events
- Hail and Damaging Winds in Tennessee, February 21, 2005$28,000 · 2 in hail · 11 events
- Hail in Alabama, February 21, 2005$40,000 · 1.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437674, 5437675, 5437676, 5437677, 5437678, 5437679, 5437680, 5437781, 5437782, 5437783, 5437784, 5437785, 5437786, 5437787, 5437788, 5437789, 5437790, 5437791, 5437792, 5437793, 5437794, 5437795, 5437796, 5437797, 5437798, 5437799, 5437800, 5437801, 5437802, 5437373, 5437898, 5437899, 5437900, 5437371, 5437901, 5437902, 5437903, 5437904, 5437905, 5437906, and more.